Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 6, NWS Tucson, AZ

November 9, 2015Cochise County, Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this wind advisory at Nov 9, 2015, 2:38 PM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Nov 10, 2015, 2:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2015, 2:38 PM MST (21:38 UTC)
In effect from
Nov 10, 2015, 2:00 PM MST
Expired
Nov 10, 2015, 4:47 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS75 KTWC 092138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST MON NOV 9 2015

DEFAULT OVERVIEW SECTION
AZZ508-509-512-100600-
/O.NEW.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITY OF...CHIRICAHUA NM
238 PM MST MON NOV 9 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MST TUESDAY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS.
  PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON AREA
  ROADWAYS.

* TIMING...FROM 2 PM TUESDAY UNTIL 8 PM TUESDAY EVENING

* WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH
  HIGHER GUSTS IN THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
242 
WWUS75 KTWC 100557
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1057 PM MST MON NOV 9 2015

AZZ508-509-512-101215-
/O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITY OF...CHIRICAHUA NM
1057 PM MST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
TUESDAY...

* IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS 
  WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON 
  AREA ROADWAYS. 

* TIMING...TUESDAY FROM 2 PM UNTIL 8 PM

* WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH 
  HIGHER GUSTS IN THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
937 
WWUS75 KTWC 101115
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
415 AM MST TUE NOV 10 2015

DEFAULT OVERVIEW SECTION
AZZ508-509-512-101915-
/O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITY OF...CHIRICAHUA NM
415 AM MST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

* IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS 
  WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON 
  AREA ROADWAYS. 

* TIMING...TODAY FROM 2 PM UNTIL 8 PM

* WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH 
  HIGHER GUSTS IN THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
012 
WWUS75 KTWC 101909
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1209 PM MST TUE NOV 10 2015

AZZ508-509-512-110300-
/O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
INCLUDING THE CITY OF...CHIRICAHUA NM
1209 PM MST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS 
  WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON 
  AREA ROADWAYS. 

* TIMING...TODAY FROM 2 PM UNTIL 8 PM

* WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH 
  HIGHER GUSTS IN THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
822 
WWUS75 KTWC 102347
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
447 PM MST TUE NOV 10 2015

AZZ508-509-512-110100-
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-151111T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
447 PM MST TUE NOV 10 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH GUSTY WEST TO NORTHWEST WINDS WILL OCCUR THIS EVENING...
WIND SPEEDS ARE NOT EXPECTED TO MEET WIND ADVISORY CRITERIA.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:53 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 9, 9:53 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
953 AM MST MON NOV 9 2015

.SYNOPSIS...DRY CONDITIONS WITH AVERAGE TEMPERATURES TO START THE
WORK WEEK. A LOW PRESSURE SYSTEM MOVING NORTH OF THE AREA WILL THEN
BRING BREEZY TO WINDY CONDITIONS AND MUCH COOLER TEMPERATURES
TUESDAY INTO WEDNESDAY ALONG WITH A FEW LIGHT SHOWERS NEAR THE
MOUNTAINS. THE COLDEST OVERNIGHT LOWS OF THE SEASON SO FAR ARE
EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. WARMER DAYTIME
TEMPERATURES WILL RETURN LATE IN THE WEEK.

&&

.DISCUSSION...THE RIDGE OF HIGH PRESSURE ALOFT HAD SHIFTED EAST OF
THE AREA AS A STORM SYSTEM HAD MOVED INTO THE PACIFIC NORTHWEST.
THIS SYSTEM WILL START TO AFFECT THE WEATHER IN SOUTHEAST ARIZONA
TOMORROW WITH STRONG AND GUSTY WINDS FOLLOWED BY COOLER
TEMPERATURES. CURRENT FORECAST APPEARED TO HANDLE THESE TRENDS
WELL...SO NO UPDATES NEEDED THIS MORNING. PLEASE REFER TO THE
ADDITIONAL SECTIONS FOR MORE DETAILS.

&&

.AVIATION...VALID THRU 10/18Z.
MOSTLY CLEAR THROUGH THE PERIOD. NORMAL DIURNAL WIND TRENDS THROUGH
THE MORNING HOURS. WIND THEN BECOMING S-SW 7-15 KTS WITH LOCAL GUSTS
TO 20 KTS AFT 09/20Z. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...CLEAR AND DRY WEATHER TODAY. A FAIRLY STRONG BUT
RELATIVELY DRY STORM SYSTEM PASSING TO THE NORTH WILL GENERATE A
SOUTH-SOUTHWEST BREEZE AT TIMES THIS AFTERNOON...WITH STRONGER
SOUTHWEST WINDS TUESDAY AND TUESDAY EVENING. DUE TO THE LIMITED
MOISTURE WITH THIS SYSTEM...ONLY A FEW SHOWERS ARE POSSIBLE TUESDAY
AND THOSE MAINLY CONFINED TO THE MOUNTAINS. WEDNESDAY ONWARD WILL BE
DRY WITH SIGNIFICANTLY LOWER DEWPOINTS AND A BIT OF AN EASTERLY
BREEZE DEVELOPING THURSDAY INTO NEXT WEEKEND.

&&

.CLIMATE...CURRENT FORECAST HAS THE FIRST SUB-40 DEGREE LOW OF THE
SEASON AT THE TUCSON AIRPORT OCCURRING ON WEDNESDAY MORNING.
HISTORICALLY THE AVERAGE FIRST DATE OF 40 DEGREE OR COLDER LOW IS
NOVEMBER 3RD. SINCE 1980...THE AVERAGE DATE HAS BEEN NOVEMBER 9TH.

&&

.PREV DISCUSSION...OUR RIDGE HAS SHIFTED EASTWARD INTO
THEPLAINS...WITH SOUTHEAST ARIZONA IN BETWEEN MAJOR FEATURES.
THESTRONG SYSTEM ALONG THE WEST COAST WILL SLOWLY PUSH INLAND TODAY
ONA TRACK THAT WILL BRING IT THROUGH ON TUESDAY. WE'LL START TO
SEESURFACE GRADIENTS RESPOND AS EARLY AS THIS AFTERNOON WITH A
VERYMODEST SOUTHWESTERLY ENHANCEMENT TO OUR WINDS.

IT STILL LOOKS LIKE (BY FAR) THE BEST MOISTURE AND DYNAMICS WILL BE
NORTH OF OUR AREA WITH ONLY A FEW LIGHT SHOWERS POSSIBLE AROUND OUR
MOUNTAINS TUESDAY. HOWEVER...THE TROUGH WILL TIGHTEN OUR GRADIENT TO
WINDY LEVELS IN SOME LOCATIONS TUESDAY AFTERNOON. A WIND ADVISORY
MAY BE NEEDED IN EASTERN AREAS AND MOUNTAIN LOCATIONS. OUR 0 TO 10CM
VOLUMETRIC AND RELATIVE SOIL MOISTURES HAVE BEEN SLOWLY FALLING OVER
THE PAST WEEK...SO WITH THESE RELATIVELY DRYER SOIL MOISTURES WE MAY
ALSO SEE SOME PATCHY BLOWING DUST TUESDAY AFTERNOON AS WELL.

MUCH COOLER AIR WILL PUSH IN BEHIND A DRY FRONTAL PASSAGE TUESDAY
AFTERNOON...BUT THE SOUTHERN PORTION OF THE FRONT WILL BE WEAKENING
AND BEGINNING TO LOSE INTEGRITY AS IT PUSHES TOWARD US. TRICKY
DAYTIME HIGH FORECAST DEPENDS ON TIMING. COOLER TUESDAY NIGHT INTO
WEDNESDAY MORNING...BUT OVERNIGHT LOWS WILL RESPOND ONLY TO THE COLD
AIR ADVECTION SINCE THE GRADIENT WILL PROBABLY STILL BE JUST STRONG
ENOUGH TO KEEP THE BOUNDARY LAYER SOMEWHAT MIXED.

BY WEDNESDAY NIGHT INTO THURSDAY MORNING WE'LL HAVE LIGHTER
WINDS...CLEAR SKIES...AND A COLDER AIRMASS IN PLACE. THE COLDEST
LOWS OF THE SEASON SO FAR ARE EXPECTED THURSDAY MORNING WITH A HARD
FREEZE POSSIBLE IN COLDER EASTERN VALLEYS (PRIMARILY COCHISE COUNTY
AND ISOLATED SPOTS AROUND GRAHAM AND SANTA CRUZ COUNTIES).
MEANWHILE...AREAS FURTHER WEST SUCH AS THE GREATER TUCSON AREA ARE
EXPECTED TO SEE MIDDLE TO UPPER 30S WEDNESDAY NIGHT INTO THURSDAY
MORNING.

THE END OF THE WEEK WILL SEE A WEAK WESTERLY TO NORTHWESTERLY FLOW
WITH LESS ENERGY AT SOUTHERN LATITUDES AND LOWER AMPLITUDE FEATURES
UPSTREAM AND DOWNSTREAM. GENERALLY DRY WITH A WARMING TREND BACK TO
NEAR OR ABOVE CLIMO BY FRIDAY. OVERALL A LOW AMPLITUDE LONG PERIOD
RIDGE WILL TAKE CONTROL OF OUR WEATHER NEXT WEEKEND. THERE ARE HINTS
OF SOME ENERGY SAGGING BACK TO DIRTY THE DESERT SOUTHWEST PORTION OF
THE RIDGE UP A BIT SATURDAY AND SUNDAY...BUT THE BEST POTENTIAL FOR
ANY MOISTURE INCREASE RESULTING FROM THIS WILL BE EAST OF OUR AREA.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.